fortuna minor (fortunaminor) wrote in vaginapagina,
fortuna minor
fortunaminor
vaginapagina

  • Mood:

Yaz -- Trouble?

Hi, all. I have some questions about Yaz that I am hoping you can answer. This is a little convoluted as I feel kind of gross, but hopefully it'll piece together properly.

First off, I started taking Yaz in January of 2008 because the first day of my period always features out of control vomiting, diarrhea and pain. Within two months of consistently being on the pill, my periods became manageable and almost invisible, and the acne that I had disappeared as well. I lost weight (not that I needed to), and in short, I felt and looked awesome.

However, as the months wore on, I noticed some things that were not so awesome: I ended up losing maybe 30 lbs (and I was only 135); I had a sort of forced sex drive, but was choosing guys I would never have chosen prior to being on the pill; and, worst of all, my emotions were very, very messed up. Instead of a normal range of every day emotions, I had two states of being: flat, or hysterically sad. In fact, within 9 months of being on the pill, I began to suffer from deep depression and horrible anxiety, so much so that I tried to take my life. I felt very much out of sorts, to say the very least, and thankfully I got therapy to assist with the major stuff, but I had no explanation for why I was suddenly so much more prone to not being able to feel happy or just okay.

I never thought that it could be the pill, so I stayed on it, and did my best to stay consistent. Then the "generic" fiasco hit: suddenly my insurance would only cover the basic brand, not Yaz itself. So I switched! And my emotions got worse. I felt nauseated every day. And since I was never quite sure I was going to be able to keep stuff down, I began to skip pills accidentally. Eventually I went off them completely. When I did, I experienced two very harsh and very upsetting emotional incidents that I think would qualify as psychotic breaks. The day after the breaks, I felt euphoria and true emotions for the first time in two years.

I am now completely off the pill, and I am experiencing bad acne, cramps and pain again, but I finally feel normal emotionally. I also have a really great sex drive now -- I can even orgasm, which up until I stopped taking the pill, I had never been able to do. But the acne is now cystic, and I have cramps and pain even when I'm not on my period. Which is the worse fate?

Also, it bears mentioning that this has been a really difficult thing to sort of deal with, because while I have no desire to diminish the things I went through emotionally while on the pill, I also need to know if my inability to deal with the harsh things on my plate then was due to the pill. I would like to be able to be sexually active again, and it is bumming me out that I feel somewhat ransomed over the possibility that the one pill that finally gave me a reprieve from pain in one part of my body somehow caused serious problems in another. :(


My questions are these:

• Has anyone else been on Yaz and experienced abnormal emotions, like depression or just general feelings of flatness?
• If I were to go back on the pill -- any pill -- should I just go back to Yaz and give it a try, just to see if the generic brand messed me up?
• What other pill brands might help me with my severe first-day-of-period symptoms and my acne, but may not cause me to be a zombie in the way that I was?
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 7 comments